Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 80, NWS Eureka, CA

September 24, 2018

NWS Eureka, CA issued this small craft advisory at Sep 24, 2018, 9:32 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2018, 9:32 AM PDT (16:32 UTC)
Expired
Sep 24, 2018, 9:00 PM PDT
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

442 
WHUS76 KEKA 241632
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
932 AM PDT Mon Sep 24 2018

PZZ475-250045-
/O.EXT.KEKA.GL.W.0029.000000T0000Z-180925T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
932 AM PDT Mon Sep 24 2018

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...N 20 to 30 kt with gusts to 40 kt.

* SEAS...N 10 to 13 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ470-250045-
/O.CON.KEKA.GL.W.0029.000000T0000Z-180925T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
932 AM PDT Mon Sep 24 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...N 25 to 35 kt with gusts to 40 kt.

* SEAS...N 11 to 14 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ455-250045-
/O.NEW.KEKA.SC.Y.0080.180924T1632Z-180925T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
932 AM PDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 9 PM PDT this evening. 

* WINDS...N 15 to 25 kt. Occasional gusts to 35 kt near Point
  Saint George. 

* WAVES/SEAS...N 7 to 9 ft at 8 seconds.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-250045-
/O.EXT.KEKA.SC.Y.0079.000000T0000Z-180925T0400Z/
Pt St George to Cape Mendocino out 10 nm-
932 AM PDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...N 15 to 25 kt. Occasional gusts to 35 kt near Point 
  Saint George. 

* SEAS...N 7 to 9 ft at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
2 follow-up statements
303 
WHUS76 KEKA 242104
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
204 PM PDT Mon Sep 24 2018

PZZ470-250515-
/O.CON.KEKA.GL.W.0029.000000T0000Z-180925T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
204 PM PDT Mon Sep 24 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...N 25 to 35 kt with gusts to 40 kt.

* SEAS...N 11 to 14 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ475-250515-
/O.CON.KEKA.GL.W.0029.000000T0000Z-180925T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
204 PM PDT Mon Sep 24 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...N 20 to 30 kt with gusts to 40 kt.

* SEAS...N 10 to 13 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ450-250400-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-180925T0400Z/
Pt St George to Cape Mendocino out 10 nm-
204 PM PDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...N 15 to 25 kt. Occasional gusts to 35 kt near Point 
  Saint George. 

* SEAS...N 7 to 9 ft at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ455-250400-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-180925T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
204 PM PDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...N 15 to 25 kt. Occasional gusts to 35 kt near Point 
  Saint George. 

* WAVES/SEAS...N 7 to 9 ft at 8 seconds.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
628 
WHUS76 KEKA 250408
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
908 PM PDT Mon Sep 24 2018

PZZ470-251215-
/O.CAN.KEKA.GL.W.0029.000000T0000Z-180925T1000Z/
/O.NEW.KEKA.SE.W.0017.180925T0408Z-180925T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
908 PM PDT Mon Sep 24 2018

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT TUESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Hazardous
Seas Warning, which is in effect until 3 PM PDT Tuesday. The Gale
Warning has been cancelled. 

* WINDS...N 20 to 30 kt with local gusts to 35 kt.

* SEAS...N 11 to 14 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

&&

$$

PZZ475-251000-
/O.CAN.KEKA.GL.W.0029.000000T0000Z-180925T0600Z/
/O.NEW.KEKA.SE.W.0017.180925T0408Z-180925T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
908 PM PDT Mon Sep 24 2018

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Hazardous
Seas Warning, which is in effect until 3 AM PDT Tuesday. The Gale
Warning has been cancelled. 

* WINDS...N 10 to 20 kt.

* SEAS...N 10 to 13 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

&&

$$

PZZ450-251215-
/O.EXP.KEKA.SC.Y.0079.000000T0000Z-180925T0400Z/
/O.NEW.KEKA.SC.Y.0081.180925T0408Z-180925T2200Z/
Pt St George to Cape Mendocino out 10 nm-
908 PM PDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 PM PDT Tuesday. 

* WINDS...N 5 to 15 kt. Occasional gusts to 25 kt near Point 
  Saint George. 

* SEAS...N 7 to 10 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-250515-
/O.EXP.KEKA.SC.Y.0080.000000T0000Z-180925T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
908 PM PDT Mon Sep 24 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 3:55 AM PDT, 5 hours 37 minutes earlier.

Area forecast discussion, Sep 24, 3:55 AM PDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
355 AM PDT Mon Sep 24 2018

.SYNOPSIS...Dry weather with above normal temperatures are
expected through mid week. Cooling is expected for the weekend.

&&

.DISCUSSION...An upper ridge will build over the area today and
hold through most of the week. Temperatures across the interior
will warm each day through mid week. Highs in the lower to mid 90s
are expected for the interior valleys. A few interior valley
sites will probably reach the upper 90s to around 100F Tuesday and
Wednesday. Interior high temperatures will probably remain quite
warm, 10 to 15F above normal, on Thursday. Cool Fall mornings
will mitigate the heat risk.

Coastal areas will also experience significant warming due to
modest offshore flow. Coastal highs in the lower to mid 70s are
expected. Hotter coastal sites, especially those locales away from
cooling ocean breezes, should warm into the upper 70s to lower 80s.

The models continue to bring a cut-off low toward the California
coast late in the week, then plow it across the forecast area
during the weekend. Cooler weather is likely next weekend. The
GFS and ECMWF continue to indicate some light precip generation
from this low next weekend. For now, will increase convective
precip chances for Saturday, though confidence remains low we are
going to receive appreciable rain.

&&

.AVIATION...As expected, stratus is non-existent this morning across
the North Coast. Some valleys around the area may see very shallow
ground fog otherwise VFR conditions will prevail all day at area
terminals. Winds will be lighter today compared to yesterday however
some wind gusts to 25 kts will be possible at CEC this afternoon and
early evening. Lack of boundary layer moisture and some offshore
flow at CEC will keep coastal terminals clear once again this
evening through tomorrow morning. /WCI

&&

.MARINE...Northerly winds will peak later today over the
northern outer waters where widespread gusts of 40 kts are possible.
The gale warning for the southern outer waters is expected to expire
this afternoon. If winds do decrease as currently expected, then a
hazardous seas warning will be required for the southern outer
waters due to steep waves of 10-13 feet at around 9 seconds through
late tonight. The strong northerlies will continue to decrease
Tuesday and remain fairly light through the remainder of the
forecast period. Winds will become southerly late this week but
remain fairly light through the weekend.

Steep short period northerly wind waves will persist through mid
week, therefore as the gale warnings expire a small craft advisory
will be needed for the steep seas across the outer waters. A small
SW swell at around 16 seconds will move through the waters beginning
Tuesday afternoon and persisting through Thursday afternoon. /WCI

&&

.FIRE WEATHER...issued at 239 PM PDT Sun Sep 23 2018. A warming
and drying trend will commence tonight and Monday as offshore
flow increases. Gusty northeast and east winds with low RH's are
expected tonight over the exposed ridges of zones 203 and 204.
Have issued a red flag warning to further highlight the potential
significant offshore winds and low RH. The worst conditions are
expected to be tonight above 1,500 feet. The NAM shows a fairly
big area of 20 to 25 kt winds at 850 mb in eastern Del Norte
county and western Siskiyou county. Breezy winds will continue
through Monday with low RH. Monday night into early Tuesday winds
will start to diminish, but RH recoveries will be lower than on
Monday morning. Local areas of increased gusty winds and low RH
are expected on Monday and Monday night across Humboldt and
Trinity counties.

Above normal temperatures and low RH's are expected each day
through much of the week before a cooling trend arrives toward
the end of the week into next weekend.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 6 AM PDT Tuesday for CAZ203-204.

NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Tuesday for PZZ450.
Gale Warning until 3 AM PDT Tuesday for PZZ470.
Small Craft Advisory until 9 AM PDT this morning for PZZ455.
Gale Warning until 3 PM PDT this afternoon for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Sep 24, 3:14 AM PDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
314 AM PDT Mon Sep 24 2018

CAZ101-103-104-106>113-251015-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
314 AM PDT Mon Sep 24 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-251015-
Del Norte Interior-Northern Humboldt Interior-
314 AM PDT Mon Sep 24 2018

...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT TUESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Red Flag Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.